Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 58, No. 4, pp. 407-424 (2001)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Path Formulation for A Modal Family

Manuela A.D. Aguiar, Sofia B.S.D. Castro and Isabel S. Labouriau

Faculdade de Economia, Universidade do Porto,
Rua Dr. Roberto Frias, 4200 Porto -- PORTUGAL
E-mail: maguiar@fep.up.pt , sdcastro@fep.up.pt
Centro de Matemática Aplicada, Universidade do Porto,
Rua das Taipas, 135, 4050-600 Porto -- PORTUGAL
Departamento de Matemática Aplicada, Faculdade de Ciências, Universidade do Porto,
Rua das Taipas, 135, 4050-600 Porto -- PORTUGAL
E-mail: islabour@fc.up.pt

Abstract: Persistent bifurcation diagrams in unfoldings of the modal family $g(x,\lambda)=\varepsilon\,x^{4}+2\,a\,x^{2}\,\lambda+\delta\,\lambda^{2}$ are described using path formulation: each bifurcation problem in the unfoldings of $g$ is reinterpreted as a $\lambda$-parametrized path in the universal unfolding of $x^{4}$. The space of unfolding parameters for the modal family is divided into regions where bifurcation problems are contact-equivalent and the bifurcation diagrams for these persistent problems are shown.

Keywords: Bifurcation; Path Formulation; Singularities.

Classification (MSC2000): 34D10, 58F14.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2001 Sociedade Portuguesa de Matemática
© 2001–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition